I’m 2 (or is it 3) weeks into my latest MAV bout and during these times tend to turn to clonazepam for relief. 0.25 to 0.5mg seems to help depending on severity. It stops the dizziness for up to 12 hours but I tend to get the painful migraine as it wears off. Anyway, it’s a life and sanity saver for me at these times and I don’t take it between bouts.
Anyway, I ran out of tablets on Friday and fetched my repeat prescription from the chemists and took one as usual. For the first time ever it didn’t work. The dizziness remained and on top of that I felt like a zombie. Usually it clears my head.
In the UK the branded version is called Rivotril, made by Roche, and I think this must be the same as the US Klonopin, also by Roche. I’ve occasionally been prescribed generics without noticing a differnce. Well these latest tablets looked unfamiliar so I reckon I hadn’t had these particular ones before. I carried on taking them over the weekend and I got convinced they were making me worse. I rang my GP, explained I’d never had this happen before and she kindly wrote a script for Rivotril. After 1 tablet I was feeling much better (as I would usually with Rivotril).
I’m usually a bit skeptical about the claim generics can differ from branded pills in terms of their effectiveness, but my God, the difference for me was HUGE. I can’t put it down to placebo as I’ve had other generics before which have worked ok so it must be this particular make that’s no good for me.
I guess this may have implications for other drugs. Just because a drug doesn’t seem to work for you doesn’t mean another brand of the same drug won’t! Doctors seem divided in opinion on this one. Anyone else noticed a similar thing?
I had very different experiences on the various forms of Cipramil over here. I tried 3 different types – the real deal made by Lundbeck, a New Zealand brand called simply Citalopram and a generic in Australia called Talohexal. Talohexal caused me a great deal of anxiety whenever I was on it because it irritated my gut. For whatever reason, if my gut is in bad shape, it pushes the anxiety buttons in my brain. I had the same effect from the NZ version as well but not as bad. I remember I had been on it for a few weeks feeling really anxious all the time and couldn’t work it out because my gut wasn’t really that bad at all. Then the lightbulb went off and I swapped to the original Cipramil and poof no more anxiety and my gut was happy and I felt fine again.
So I think it’s the packing agents they use in these cheaper versions that can be problematic. Perhaps the new clonazepam you tried had something in the packing agent that set you off? It’s hard to believe that the same molecule from another pill would have a different effect.
I must try clonazepam one day. I usually use valium but there may be something about C that is unique among the benzos.
Can you have your doctor check the box for the real deal? That way you don’t have to deal with the mystery of what you may or may not get… Im a big fan of Klon, and so far my prescriptions have all had the same pills…yellow with a big M or W on them. I get the .5mg tablet and usually take just 1/4 at a time. My latest doctor told me that he prefers Klon for the anticonvulsant/brain calming effect over Valium, yet when a person is seizing in the hostpital, they give them Valium. He wasn’t sure, but really liked the smooth start/stop/long half life of Klon.
Scott, haven’t you found a doctor there who will let you try it in lieu of Valium? They are same class, so shouldn’t be a problem.
gosh that stinks.
I went to a luncheon yesterday - big restaurant, food i was unsure of, i got real dizzy almost went running out the front door and i had taken some valium but i never take that much.
Speaking of meds. My mother takes oxycontin and now the generic form is being changed so that people can’t crush it up and get high on it and with the plastic coating they are putting on it it is making people very sick. I see a lawsuit coming. I’ll have to get my mother the non-generic form i guess and it’s expensive.
Sorry you are sick.
Is sure sounds like you are suffering from anxiety…from what I’ve been told, it’s something that can get worse if you don’t interrupt the cycle, so I wouldn’t hesitate to start a low dose med…Celexa good for anxiety (and Migraine) and Paxil supposed to be really good for anxiety/panic attacks. My brother in law is on a .5mg dose Celexa and it keeps him from getting panic attacks. His Dad is a pharmacist, and thought that was a good option.
yes probably so with menopause that is a huge issue for me that and hot flashes and they make me dizzy on top of what i’ve had for 30 years with allergies or MaV or whatever. Yeah i’m leaning towards trying the celexa - small amounts for sure. i think it will help. side effects can’t be that bad at low dosages i think my mother took 10 mg and i think it made her shaky for a few days but that’s all i recall.
i wish i knew if i had MaV but oh well sure seems like it from my symptoms but getting on a low dose ought to help with things!!!
i go to therapist tomorrow and he’ll help diag. anxiety and all that i’m sure i heard he was good at that. then i’ll work with the dr to try some meds
i’m anxious (oh there we go again) - no in a good way - to talk to him tomorrow. I’m hoping i can drive into work at my normal time withoujt feeling like i do today. i was doing sooooo good.
i had like 1-1/2 days of good - even had really good meeting with managers yest. morn. felt very clear headed.
i tried clonazapam once and it made me feel horrible i can’t take it i guess it’s a tiny bit different from valium.
hoping you all have a great day
It could be that your body does’t need the GABA tweaked, so the benzos might not do much. If that’s the case you will most likely respond to SSRI’s well. Here’s hoping!!